MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MDLR RV RMR 38MM PLT TIP

EXACTECH, INC. EQUINOXE; MDLR RV RMR 38MM PLT TIP
Catalog Number 321-25-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.
 
Event or Problem Description
As reported, the surgeon was navigating a total shoulder and was reaming the glenoid of this (b)(6) y/o male patient.The reamer tip broke during the process.It broke during reaming, but no damage was done to the patient.The reamer was exchanged.The pilot tip was removed very easily.Patient was last known to be in stable condition following the event.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken device reported in was likely the result of applying a bending moment to the reamer during use, which led to brittle fracture of the pilot tip feature.

Brand Name
EQUINOXE
Common Device Name
MDLR RV RMR 38MM PLT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11789545
Report Number1038671-2021-00221
Device Sequence Number3937886
Product Code LXH
UDI-Device Identifier10885862087621
UDI-Public10885862087621
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number321-25-38
Device Lot Number99475007
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR